Florida, 2004

Hail in Florida, June 3, 2004

June 3, 2004 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:58 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 3, 1:58 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT THU JUN 3 2004

...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT...

.SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS
DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN
SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS
HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN
ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE
EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE.

A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY
ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE
CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE.
MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND
MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC
BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC
LIFTING THE FRONT NWD.

.LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND
RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO
REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK
ALLOWING FOR INCREASE IN POPS.
&&

.MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH
SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH
THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE
FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE
THROUGH FRIDAY.
&&

.FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 86 68 88 / 60 50 20 40
SSI 72 84 72 84 / 50 50 30 50
JAX 69 89 69 87 / 50 50 30 50
SGJ 70 85 72 85 / 50 50 30 50
GNV 69 89 69 89 / 50 50 30 50
OCF 69 89 69 88 / 50 50 40 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 3, 11:11 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1211 PM EDT THU JUN 3 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1211 PM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT...

THIS WATCH EXCLUDES THE NORTHERNMOST COUNTIES IN SOUTHEAST GEORGIA.
A COMPLEX OF THUNDERSTORMS IS MOVING EASTWARD OVER THE FLORIDA
PANHANDLE. ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON AND EVENING. THE STORMS WILL ALSO INTERACT WITH THE SEA
BREEZE PRODUCING SCATTERED STRONG STORMS OVER COASTAL COUNTIES. THE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 3, 2:50 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT THU JUN 3 2004

GAZ149-163-032045-
ATKINSON GA-CLINCH GA-
350 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND
ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
445 PM EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES WEST OF WILLACOOCHEE TO 20 MILES WEST OF DU PONT...MOVING
EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND PEARSON...HOMERVILLE...COGDELL AND AXSON THROUGH
445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 3:05 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT THU JUN 3 2004

GAZ132-032045-
COFFEE GA-
405 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT...

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 13 MILES SOUTHWEST OF
DOUGLAS...OR ABOUT 4 MILES NORTH OF WILLACOOCHEE...MOVING EAST AT 30
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND DOUGLAS AND NICHOLLS THROUGH 445 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 3, 3:06 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT THU JUN 3 2004

GAZ162-032045-
ECHOLS GA-
406 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT...

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES WEST OF
STATENVILLE...OR ABOUT 7 MILES SOUTH OF VALDOSTA...MOVING EAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND STATENVILLE AND MAYDAY THROUGH 445 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS...MAINLY IN THE WESTERN PORTION OF THE COUNTY INCLUDING THE
CITY OF STATENVILLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 3, 3:12 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT THU JUN 3 2004

FLZ036-032100-
ALACHUA FL-
412 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF
GAINESVILLE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...NEWNANS
LAKE AND GAINESVILLE AIRPORT THROUGH 500 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 3:34 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT THU JUN 3 2004

FLZ023-030-032130-
BAKER FL-UNION FL-
434 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION AND BAKER
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM
EDT...

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 22 MILES SOUTHWEST OF
SANDERSON...OR ABOUT 9 MILES NORTHWEST OF WORTHINGTON SPRINGS...
MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LAKE BUTLER AND GLEN SAINT MARY THROUGH 530 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 3:36 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT THU JUN 3 2004

GAZ150-032115-
WARE GA-
436 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES WEST OF BICKLEY TO 7 MILES SOUTHWEST OF MANOR...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTHEAST OF DOUGLAS TO 3 MILES SOUTH OF
ARGYLE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR...BICKLEY...
WARESBORO...NEEDHAM...DIXIE UNION...WAYCROSS AND SUNNYSIDE THROUGH
515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS...MAINLY ALONG HIGHWAY 82
WEST OF WAYCROSS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The Jacksonville radar (KJAX), 124 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Alachua

When
June 3, 3:48 PM EST
Where
Alachua County, 10 mi S of Gainesville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.500, -82.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396531.